Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 33, NWS Great Falls, MT

November 5, 2012

NWS Great Falls, MT issued this high wind watch at Nov 5, 2012, 1:44 PM MST. It took effect at Nov 6, 2012, 2:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 5, 2012, 1:44 PM MST (20:44 UTC)
In effect from
Nov 6, 2012, 2:00 PM MST
Expired
Nov 6, 2012, 3:40 AM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WWUS75 KTFX 052044
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
144 PM MST MON NOV 5 2012

MTZ047-051-060000-
/O.EXA.KTFX.HW.W.0040.000000T0000Z-121106T0100Z/
BLAINE-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CHINOOK...LEWISTOWN...
LEWISTOWN DIVIDE
144 PM MST MON NOV 5 2012

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS WILL
  CONTINUE THROUGH THE REST OF THIS AFTERNOON BEFORE DIMINISHING
  THIS EVENING. STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...FORT
  BELKNAP...LEWISTOWN... LEWISTOWN DIVIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-060000-
/O.NEW.KTFX.HW.A.0033.121106T2100Z-121107T2100Z/
/O.CON.KTFX.HW.W.0040.000000T0000Z-121106T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
144 PM MST MON NOV 5 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
6 PM MST THIS EVENING. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS WILL
  CONTINUE THROUGH THE REST OF THIS AFTERNOON ALONG THE ROCKY
  MOUNTAIN FRONT THEN DIMINISH THIS EVENING. STRONG WINDS WILL CREATE
  DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH...LOCALLY 
  HIGHER GUSTS TO 70 MPH THROUGH FAVORED MOUNTAIN PASSES AND 
  CANYONS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
539 
WWUS75 KTFX 052149
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
249 PM MST MON NOV 5 2012

MTZ009-048-061000-
/O.CON.KTFX.HW.W.0040.000000T0000Z-121106T0100Z/
/O.CON.KTFX.HW.A.0033.121106T2100Z-121107T2100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
249 PM MST MON NOV 5 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH WEDNESDAY AFTERNOON. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS WILL
  CONTINUE THROUGH THE REST OF THIS AFTERNOON ALONG THE ROCKY
  MOUNTAIN FRONT THEN DIMINISH THIS EVENING. WINDS ARE EXPECTED TO
  INCREASE AGAIN TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. STRONG
  WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES.

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH...LOCALLY 
  HIGHER GUSTS TO 70 MPH THROUGH FAVORED MOUNTAIN PASSES AND 
  CANYONS.

*A SECOND ROUND OF STRONG AND GUSTY WINDS WITH SIMILAR
 CONDITIONS IS ANTICIPATED TO OCCUR AGAIN TUESDAY AFTERNOON
 THROUGH WEDNESDAY AFTERNOON.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ047-051-060100-
/O.CON.KTFX.HW.W.0040.000000T0000Z-121106T0100Z/
BLAINE-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CHINOOK...LEWISTOWN...
LEWISTOWN DIVIDE
249 PM MST MON NOV 5 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS WILL 
  CONTINUE THROUGH THE REST OF THIS AFTERNOON BEFORE DIMINISHING 
  THIS EVENING. STRONG WINDS WILL CREATE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. 

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...LEWISTOWN...LEWISTOWN 
  DIVIDE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
905 
WWUS75 KTFX 060051
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
551 PM MST MON NOV 5 2012

MTZ009-048-061300-
/O.EXP.KTFX.HW.W.0040.000000T0000Z-121106T0100Z/
/O.CON.KTFX.HW.A.0033.121106T2100Z-121107T2100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
551 PM MST MON NOV 5 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY AFTERNOON...
...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON. 

* THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. WINDS
  HAVE DROPPED BELOW HIGH WIND CRITERIA...HOWEVER WINDS ARE
  EXPECTED TO STRENGTHEN TUESDAY AFTERNOON AND A HIGH WIND WATCH
  IS IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS ARE EXPECTED
  TO INCREASE AGAIN TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON.
  STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH
  PROFILE VEHICLES.

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH...LOCALLY
  HIGHER GUSTS TO 70 MPH THROUGH FAVORED MOUNTAIN PASSES AND
  CANYONS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ047-051-060200-
/O.EXP.KTFX.HW.W.0040.000000T0000Z-121106T0100Z/
BLAINE-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CHINOOK...LEWISTOWN...
LEWISTOWN DIVIDE
551 PM MST MON NOV 5 2012

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. 

THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. WINDS
HAVE DROPPED BELOW HIGH WIND CRITERIA.

$$
646 
WWUS75 KTFX 061040
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
340 AM MST TUE NOV 6 2012

MTZ009-048-062300-
/O.UPG.KTFX.HW.A.0033.121106T2100Z-121107T2100Z/
/O.NEW.KTFX.HW.W.0041.121107T0000Z-121107T2100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
340 AM MST TUE NOV 6 2012

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 PM MST WEDNESDAY. THE HIGH WIND WATCH HAS BEEN REPLACED BY THIS
WARNING. 

* TIMING AND MAIN IMPACT: WINDS ALONG THE ROCKY MOUNTAIN FRONT
  WILL STRENGTHEN LATE TODAY BECOMING STRONG AND GUSTY THROUGH
  WEDNESDAY AFTERNOON. THE STRONG WINDS WILL CREATE DIFFICULT
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH...LOCALLY 
  HIGHER GUSTS TO 70 MPH THROUGH FAVORED MOUNTAIN PASSES AND 
  CANYONS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 5, 10:55 AM MST, 2 hours 49 minutes earlier.

Area forecast discussion, Nov 5, 10:55 AM MST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1055 AM MST MON NOV 5 2012

...UPDATE TO AVIATION...

.UPDATE...
WIDESPREAD CLOUDINESS CONTINUES OVER THE FORECAST AREA. EARLIER
THERE WAS A BAND OF PRECIPITATION THAT WAS PRODUCING SOME LIGHT
RAIN EAST OF THE CONTINENTAL DIVIDE BUT THAT BAND HAS MOVED EAST
OF THE FORECAST AREA. THUS WILL DROP THE MENTION OF PRECIPITATION
EXCEPT FOR THE WESTERN MOUNTAINS FOR THE REST OF TODAY. SHOULD SEE
SOME SUN OVER SOUTHWEST MONTANA THIS AFTERNOON AS A PORTION OF AN
UPPER RIDGE OVER THE PACIFIC NORTHWEST MOVES INTO THAT AREA AND
HAVE CHANGED THE FORECAST TO REFLECT THAT. OTHERWISE MADE A FEW
TWEAKS TO WINDS AND HIGH TEMPERATURES. BLANK

&&

.DISCUSSION...
TODAY THROUGH WEDNESDAY...STRONG WESTERLY WINDS WILL CONTINUE ALONG
THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS MORNING. WIND
GUSTS UP TO 55KTS ARE POSSIBLE THIS MORNING ALONG THE ROCKY MOUNTAIN
FRONT AND WILL CONTINUE HIGH WIND WARNING THROUGH 6PM MST. STRONG
DOWNSLOPE WINDS OVER THE PLAINS AND WARM SOUTHWESTERLY FLOW OVER
SOUTHWEST MONTANA WILL KEEP HIGH TEMPERATURES 15 TO 20 DEGREES ABOVE
SEASONAL AVERAGES. ONE OF THE FEATURES THAT IS PROMOTING STRONG
WINDS OVER THE ROCKY MOUNTAIN FRONT IS A WEAK UPPER-LEVEL SHORTWAVE
AND ASSOCIATED SURFACE COLD FRONT THAT WILL PUSH INTO AREAS ALONG
THE HI-LINE TODAY. THERE MAY BE A FEW LIGHT SHOWERS WITH THIS FRONT
SO HAVE INCREASED POPS TO SLIGHT CHANCE FOR AREAS ALONG AND NORTH OF
HIGHWAY 2. IN RESPONSE TO THE FRONTAL PASSAGE...OVERNIGHT LOW
TEMPERATURES WILL BE FEW DEGREES COOLER ALONG THE HI-LINE WHILE MILD
CONDITIONS CAN BE EXPECTED ELSEWHERE. AN UPPER-LEVEL RIDGE WILL
BUILD INTO THE NORTHERN ROCKIES TUESDAY WITH LIGHTER WINDS AND
UNSEASONABLY MILD TEMPERATURES ANTICIPATED. ON TUESDAY
AFTERNOON...ANOTHER UPPER-LEVEL SHORTWAVE WILL HELP TO FLATTEN
THE RIDGE AND BRING ANOTHER CHANCE OF SHOWERS TO AREAS ALONG THE
HI-LINE...THOUGH MODELS DIFFER ON HOW FAR SOUTH PRECIPITATION WILL
OCCUR. THIS SHORTWAVE WILL BECOME MORE AMPLIFIED TUESDAY NIGHT AS
PACIFIC MOISTURE INCREASES AND ANOTHER STRONGER TROUGH OF LOW
PRESSURE BEGINS TO MOVE INTO THE PACIFIC NORTHWEST. PRECIPITATION
CHANCES WILL INCREASE INTO CENTRAL AND SOUTHWEST MONTANA ON
WEDNESDAY AS THE FIRST PUSH OF COOLER AIR ASSOCIATED WITH THE
STRONGER AND MUCH COLDER TROUGH BEGINS TO MOVE INTO THE FORECAST
AREA. MLV

WEDNESDAY NIGHT THROUGH MONDAY..MEDIUM RANGE PERIOD STARTS OUT WITH
A SIGNIFICANT CHANGE IN THE WEATHER AS A CANADIAN COLD FRONT PUSHES
SOUTH THROUGH MONTANA WEDNESDAY NIGHT AND THURSDAY. AN UPPER LEVEL
TROUGH ALONG THE WEST COAST WILL BRING A VERY MOIST SOUTHWEST FLOW
ALOFT WHICH WILL OVER-RUN A COLD CANADIAN AIRMASS BUILDING OVER THE
TREASURE STATE IN THE WAKE OF THE FRONT. WIDESPREAD PRECIPITATION
DEVELOPS ACROSS MONTANA WITH RAIN CHANGING OVER TO SNOW FROM NORTH
TO SOUTH AS THE COLD AIRMASS DEEPENS ACROSS THE REGION. SNOW IS
EXPECTED TO CONTINUE ACROSS THE ENTIRE STATE THURSDAY NIGHT AND
FRIDAY WITH ADDITIONAL COLD AIR BEING PUMPED IN FROM THE NORTH.
MODELS HAVE BEEN IN INCREDIBLY GOOD AGREEMENT WITH THIS STORM SYSTEM
SINCE LAST WEEK SO FEEL CONFIDENT THAT THIS WILL BE A VERY
SIGNIFICANT AUTUMN STORM SYSTEM WITH WIDESPREAD ACCUMULATING SNOWS
REQUIRING HIGHLIGHTS ACROSS A WIDE PORTION OF MY FORECAST AREA. AS A
RESULT I HAVE INCREASED POPS TO GREATER THAN 80 PERCENT FOR MUCH OF
MY FORECAST AREA FOR THE THURSDAY NIGHT AND FRIDAY TIME FRAME.
MODELS SUGGEST THAT THE UPPER TROUGH WILL MOVE SLOWLY EAST FRIDAY
NIGHT AND SATURDAY WITH PRECIPITATION TAPERING OFF FROM WEST TO
EAST. MODELS SOLUTIONS DIVERGE A BIT BY SUNDAY WITH THE GFS
SUGGESTING THAT THE COLD AIR WILL MOVE EAST WITH A RETURN TO
WESTERLY WINDS WARMING THE FORECAST AREA WHILE THE ECMWF DOES NOT
BEGIN TO SHOW ANY SIGNIFICANT WARMING UNTIL MONDAY. HAVE OPTED TO
LEAN MORE TOWARD THE ECMWF FORECAST WHICH APPEARS MORE REASONABLE IN
KEEPING THE COLD AIR IN PLACE FOR ANOTHER DAY. MPJ

&&

.AVIATION...
UPDATED 1755Z.
STRONG SURFACE WINDS...GUSTING UP TO 40 KNOTS ACROSS THE PLAINS...
WILL DIMINISH LATER THIS AFTERNOON AS A STRONG MID-LEVEL JET STREAM
BEGINS TO EXIT THE AREA. A WEAK COLD FRONT WILL PUSH SOUTH OUT OF
CANADA THIS EVENING AND OVERNIGHT INTO NORTH CENTRAL MONTANA...
REACHING AS FAR SOUTH AS KCTB...KHVR...AND KLWT BEFORE STALLING OUT.
ISOLATED LIGHT SHOWERS AND LOW CLOUDS COULD ACCOMPANY THE FRONT THIS
EVENING AT KHVR AND KLWT...HOWEVER...VFR CONDITIONS ARE EXPECTED TO
PREVAIL. A STREAM OF PACIFIC MOISTURE ALOFT WILL KEEP A LARGE SHIELD
OF HIGH LEVEL CLOUDS OVER THE AREA THROUGH MOST OF THE TAF PERIOD.
LANGLIEB/NUTTER

&&

.PREV DISCUSSION...
/ISSUED 445 AM MST MON NOV 5 2012/
TODAY THROUGH WEDNESDAY...STRONG WESTERLY WINDS WILL CONTINUE ALONG
THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS MORNING. WIND
GUSTS UP TO 55KTS ARE POSSIBLE THIS MORNING ALONG THE ROCKY MOUNTAIN
FRONT AND WILL CONTINUE HIGH WIND WARNING THROUGH 6PM MST. STRONG
DOWNSLOPE WINDS OVER THE PLAINS AND WARM SOUTHWESTERLY FLOW OVER
SOUTHWEST MONTANA WILL KEEP HIGH TEMPERATURES 15 TO 20 DEGREES ABOVE
SEASONAL AVERAGES. ONE OF THE FEATURES THAT IS PROMOTING STRONG
WINDS OVER THE ROCKY MOUNTAIN FRONT IS A WEAK UPPER-LEVEL SHORTWAVE
AND ASSOCIATED SURFACE COLD FRONT THAT WILL PUSH INTO AREAS ALONG
THE HI-LINE TODAY. THERE MAY BE A FEW LIGHT SHOWERS WITH THIS FRONT
SO HAVE INCREASED POPS TO SLIGHT CHANCE FOR AREAS ALONG AND NORTH OF
HIGHWAY 2. IN RESPONSE TO THE FRONTAL PASSAGE...OVERNIGHT LOW
TEMPERATURES WILL BE FEW DEGREES COOLER ALONG THE HI-LINE WHILE MILD
CONDITIONS CAN BE EXPECTED ELSEWHERE. AN UPPER-LEVEL RIDGE WILL
BUILD INTO THE NORTHERN ROCKIES TUESDAY WITH LIGHTER WINDS AND
UNSEASONABLY MILD TEMPERATURES ANTICIPATED. ON TUESDAY
AFTERNOON...ANOTHER UPPER-LEVEL SHORTWAVE WILL HELP TO FLATTEN
THE RIDGE AND BRING ANOTHER CHANCE OF SHOWERS TO AREAS ALONG THE
HI-LINE...THOUGH MODELS DIFFER ON HOW FAR SOUTH PRECIPITATION WILL
OCCUR. THIS SHORTWAVE WILL BECOME MORE AMPLIFIED TUESDAY NIGHT AS
PACIFIC MOISTURE INCREASES AND ANOTHER STRONGER TROUGH OF LOW
PRESSURE BEGINS TO MOVE INTO THE PACIFIC NORTHWEST. PRECIPITATION
CHANCES WILL INCREASE INTO CENTRAL AND SOUTHWEST MONTANA ON
WEDNESDAY AS THE FIRST PUSH OF COOLER AIR ASSOCIATED WITH THE
STRONGER AND MUCH COLDER TROUGH BEGINS TO MOVE INTO THE FORECAST
AREA. MLV

WEDNESDAY NIGHT THROUGH MONDAY..MEDIUM RANGE PERIOD STARTS OUT WITH
A SIGNIFICANT CHANGE IN THE WEATHER AS A CANADIAN COLD FRONT PUSHES
SOUTH THROUGH MONTANA WEDNESDAY NIGHT AND THURSDAY. AN UPPER LEVEL
TROUGH ALONG THE WEST COAST WILL BRING A VERY MOIST SOUTHWEST FLOW
ALOFT WHICH WILL OVER-RUN A COLD CANADIAN AIRMASS BUILDING OVER THE
TREASURE STATE IN THE WAKE OF THE FRONT. WIDESPREAD PRECIPITATION
DEVELOPS ACROSS MONTANA WITH RAIN CHANGING OVER TO SNOW FROM NORTH
TO SOUTH AS THE COLD AIRMASS DEEPENS ACROSS THE REGION. SNOW IS
EXPECTED TO CONTINUE ACROSS THE ENTIRE STATE THURSDAY NIGHT AND
FRIDAY WITH ADDITIONAL COLD AIR BEING PUMPED IN FROM THE NORTH.
MODELS HAVE BEEN IN INCREDIBLY GOOD AGREEMENT WITH THIS STORM SYSTEM
SINCE LAST WEEK SO FEEL CONFIDENT THAT THIS WILL BE A VERY
SIGNIFICANT AUTUMN STORM SYSTEM WITH WIDESPREAD ACCUMULATING SNOWS
REQUIRING HIGHLIGHTS ACROSS A WIDE PORTION OF MY FORECAST AREA. AS A
RESULT I HAVE INCREASED POPS TO GREATER THAN 80 PERCENT FOR MUCH OF
MY FORECAST AREA FOR THE THURSDAY NIGHT AND FRIDAY TIME FRAME.
MODELS SUGGEST THAT THE UPPER TROUGH WILL MOVE SLOWLY EAST FRIDAY
NIGHT AND SATURDAY WITH PRECIPITATION TAPERING OFF FROM WEST TO
EAST. MODELS SOLUTIONS DIVERGE A BIT BY SUNDAY WITH THE GFS
SUGGESTING THAT THE COLD AIR WILL MOVE EAST WITH A RETURN TO
WESTERLY WINDS WARMING THE FORECAST AREA WHILE THE ECMWF DOES NOT
BEGIN TO SHOW ANY SIGNIFICANT WARMING UNTIL MONDAY. HAVE OPTED TO
LEAN MORE TOWARD THE ECMWF FORECAST WHICH APPEARS MORE REASONABLE IN
KEEPING THE COLD AIR IN PLACE FOR ANOTHER DAY. MPJ

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  66  40  63  45 /  10  10  10  10
CTB  64  32  56  40 /  10  10  20  20
HLN  65  42  66  42 /  10  10  10  10
BZN  65  37  67  36 /  10  10  10   0
WEY  52  26  52  26 /  10  10  10   0
DLN  64  37  65  37 /   0  10  10  10
HVR  64  32  52  36 /  10  10  10  20
LWT  63  36  59  40 /  10  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 6 PM MST THIS EVENING NORTHERN ROCKY
MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

&&

SHORT TERM...BLANK
LONG TERM...LANGLIEB
AVIATION...LANGLIEB/NUTTER

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 5, 3:07 AM MST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
307 AM MST MON NOV 5 2012

MTZ009-048-061100-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
307 AM MST MON NOV 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST TODAY. WEST
WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. LOCALLY
HIGHER GUSTS TO 70 MPH THROUGH FAVORED MOUNTAIN PASSES AND CANYONS
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PATTERN CHANGE DURING THE LATTER HALF OF THIS WEEK WILL BRING
MUCH COLDER AND WETTER CONDITIONS TO THE AREA. SIGNIFICANT
SNOWFALL AND IMPACTS TO TRAVEL AND OUTDOOR RECREATION ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-010>015-044>047-049>055-061100-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
307 AM MST MON NOV 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PATTERN CHANGE DURING THE LATTER HALF OF THIS WEEK WILL BRING
MUCH COLDER AND WETTER CONDITIONS TO THE AREA. SIGNIFICANT
SNOWFALL AND IMPACTS TO TRAVEL AND OUTDOOR RECREATION ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 5, 7:44 AM MST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
744 AM MST MON NOV 5 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 AM     NON-TSTM WND GST 18 WSW BYNUM            47.87N 112.67W
11/05/2012  M57 MPH          TETON              MT   MESONET

            REPORTED AT RAWS STATION GSNM8

&&

IRIS SYSTEM
Local storm report, Nov 5, 7:57 AM MST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
757 AM MST MON NOV 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 AM     HIGH SUST WINDS  8 SE EAST GLACIER PARK  48.37N 113.10W
11/05/2012  M62 MPH          GLACIER            MT   MESONET

            WIND SUSTAINED AT 62 MPH...GUST TO 84 MPH.

&&

CORRECTED EVENT TIME...EVENT

PN
Local storm report, Nov 5, 7:58 AM MST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
758 AM MST MON NOV 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 AM     NON-TSTM WND GST 9 NNE AUGUSTA           47.60N 112.31W
11/05/2012  M70 MPH          TETON              MT   MESONET

            WINDS GUSTING TO 70 MPH NEAR AUGUSTA. WINDS SUSTAINED
            AT 59 MPH.

&&

NJL
Local storm report, Nov 5, 7:59 AM MST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
759 AM MST MON NOV 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     NON-TSTM WND GST 13 W BYNUM              47.98N 112.59W
11/05/2012  M65 MPH          TETON              MT   MESONET

            65 MPH WIND GUST MEASURED AT DELLWO

&&

NJL
Local storm report, Nov 5, 9:43 AM MST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
943 AM MST MON NOV 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     NON-TSTM WND GST 13 W BYNUM              47.98N 112.59W
11/05/2012  M70 MPH          TETON              MT   MESONET

&&

PN
Local storm report, Nov 5, 12:33 PM MST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1233 PM MST MON NOV 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     NON-TSTM WND GST 6 NNE AUGUSTA           47.56N 112.34W
11/05/2012  M61 MPH          TETON              MT   MESONET

            61 MPH WIND GUST AT MCBRATNY MESONET SITE.

&&

HOENISCH

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 3:47 PM MSTWinter Storm WatchTFX46 hr

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.